• Published : 2006.11.30


Let X be a four-dimensional projective variety defined over the field of complex numbers with only terminal singularities. We prove that if the intersection number of the canonical divisor K with every very general curve is positive (K is almost numerically positive) then every very general proper subvariety of X is of general type in ';he viewpoint of geometric Kodaira dimension. We note that the converse does not hold for simple abelian varieties.


  1. F. Ambro, Nef dimension of minimal models, Math. Ann. 330 (2004), no. 2, 309-322
  2. T. Fujita, Fractionally logarithmic canonical rings of algebraic surfaces, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 30 (1984), no. 3, 685-696
  3. Y. Kawamata, On the classification of noncomplete algebraic surfaces, Lecture Notes in Math. 732 (1979), 215-232
  4. Y. Kawamata, Abundance theorem for minimal threefolds, Invent. Math. 108 (1992), no. 2, 229-246
  5. Y. Kawamata, K. Matsuda, and K. Matsuki, Introduction to the minimal model problem, Adv. Stud. Pure Math. 10 (1987), 283-360
  6. S. Keel, K. Matsuki, and J. McKernan, Log abundance theorem for threefolds, Duke Math. J. 75 (1994), no. 1, 99-119
  7. S. Lang, Introduction to complex hyperbolic spaces, Springer-Verlag, New York, 1987
  8. Y. Miyaoka, On the Kodaira dimension of minimal threefolds. Math. Ann. 281 (1988), no. 2, 325-332
  9. Y. Miyaoka and S. Mori, A numerical criterion for uniruledness, Ann. of Math. (2) 124 (1986), no. 1, 65-69
  10. S. Mori, Flip theorem and the existence of minimal models for 3-folds, J. Amer. Math. Soc. 1 (1988), no. 1, 117-253
  11. S. Mori and S. Mukai, The uniruledness of the moduli space of curves of genus 11, Lecture Notes in Math. 1016 (1983), 334-353
  12. V. V. Shokurov, Three-dimensional log perestroikas, Russian Acad. Sci. Izv. Math. 40 (1993), no. 1, 95-202
  13. V. V. Shokurov, Prelimiting flips, Proc. Steklov Inst. Math. 240 (2003), 75-213
  14. Y.-T. Siu, Extension of twisted pluricanonical sections with plurisubharmonic weight and invariance of semipositively twisted plurigenera for manifolds not necessarily of general type, Complex Geometry (ed. I. Bauer), Springer-Verlag, Berlin, 2002, pp. 223-277
  15. H. Tsuji, Deformation invariance of plurigenera, Nagoya Math. J. 166 (2002), 117-134
  16. K. Ueno, Classification theory of algebraic varieties and compact complex spaces. Lecture Notes in Math. 439 (1975), 1-278

Cited by

  1. Algebraic Fiber Space Whose Generic Fiber and Base Space Are of Almost General Type vol.54, pp.2, 2014,